Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 3, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 27, 2015, 3:04 AM EDT for Monroe County, Florida. It took effect at Sep 27, 2015, 4:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2015, 3:04 AM EDT (07:04 UTC)
- In effect from
- Sep 27, 2015, 4:00 AM EDT
- Expired
- Sep 27, 2015, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611 WHUS42 KKEY 270704 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 304 AM EDT SUN SEP 27 2015 FLZ076>078-271600- /O.NEW.KKEY.CF.S.0003.150927T0800Z-150927T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 304 AM EDT SUN SEP 27 2015 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS THROUGH MID MORNING... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS THIS MORNING. * TIMING...WATER LEVELS WILL RISE TO AROUND ONE FOOT ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH TIDE. THE TIMES OF HIGH TIDE RANGE WILL FROM 800 AM TO 900 AM THIS MORNING IN THE MIDDLE AND UPPER KEYS...TO BETWEEN 900 AM AND 1000 AM IN THE LOWER KEYS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ FUTTERMAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 27, 3:00 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 27, 3:00 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 300 AM EDT SUN SEP 27 2015 .DISCUSSION....DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS 200 AM...ILLUSTRATES THE CENTER OF A DEEP AND EXPANSIVE COLD CORE MIDDLE AND UPPER LEVEL GYRE CENTERED OVER THE SOUTHERN RIO GRANDE VALLEY. 40 TO 50 KNOT JETS AT 250 MB ROUNDS THIS SYSTEM ACROSS THE SOUTHWESTERN TO THE CENTRAL THEN TO THE NORTHERN GULF OF MEXICO. A STRIPE OF GOOD UPPER DIFFLUENCE (AT 250 MB) IS SITUATED FROM THE NORTHWESTERN CARIBBEAN SEA NORTHWARDS TOWARDS THE KEYS AND THE SOUTHEASTERN GULF OF MEXICO. CLUSTERS OF SHOWERS AND STORMS ARE IN PLACE ACROSS THE NORTHWESTERN CARIBBEAN SEA. AT THE SURFACE AND THE THE LOWER TO MIDDLE LEVELS...AS OF 200 AM...THE CENTER OF A STALWART EARLY COOL AUTUMNAL ANTICYCLONE IS POSITIONED OVER DOWNEAST MAINE. WELL TO THE SOUTH OF THAT...BROAD WEAK NEAR 1010 MB SURFACE TROUGHING IS EVIDENT ACROSS THE SOUTHEAST GULF OF MEXICO AND THE NORTHWEST CARIBBEAN SEA. LAST EVENINGS 00Z SOUNDING ILLUSTRATED A GENTLE AND MOIST LOWER TO MID TROPOSPHERE WITH EAST TO SOUTH GENTLE WINDS UP TO ABOUT 400 MB...AND COLUMNAR PWAT AT 2.06 INCHES. .CURRENTLY...AS OF 200 AM...SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS. IR IMAGERY SUGGESTS UPPER CIRROSTRATUS AND ABUNDANT ALTOSTRATUS SHIELDS DUE AFOREMENTIONED SYNOPTIC DESCRIPTION. ON THE RADAR...LOWER LEVEL CONFLUENT FLOW HAS BROUGHT ISOLATED SHOWERS ACROSS LOCATIONS IN THE MIDDLE AND LOWER KEYS...WITH SCATTERED SHOWERS & THUNDERSTORMS ACROSS WATERS 20 TO 60 NM WEST OF MAINLAND MONROE AND NEAR THE TORTUGAS. TEMPERATURES OUTSIDE OF THE SHOWER ACTIVITY ARE IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE MIDDLE TO UPPER 70S. C-MAN STATIONS ARE RECORDING SOUTHEAST WINDS BETWEEN 10 AND 15 KNOTS ALONG THE FLORIDA REEF...WITH 10 TO 15 MPH OVER THE ISLAND AND NEAR 15 KNOTS ACROSS THE FLORIDA STRAITS AND THE OFFSHORE GULF WATERS AS WELL AS SMITH SHOAL LIGHT. .SHORT TERM...TODAY THROUGH MONDAY NIGHT...COMBINATION OF THE MID AND UPPER LOW PRESSURE SYSTEM OVER SOUTH TEXAS/WESTERN GULF REMAINING IN PLACE...UPPER RIDGING OVER SOUTH FLORIDA...WITH SURFACE TO MIDDLE LEVEL TROUGHING OVER NORTHWEST CARIBBEAN...SOUTHEASTERN GULF...AND THE YUCATAN PENINSULA...WILL SET UP MID AND UPPER DIFFLUENCE AND LOWER LEVEL CONFLUENCE SUPPORTIVE OF CHANCES FOR SHOWERS AND THUNDERSTORMS. CONFIDENCE SLIGHTLY LOWER AS TO THE TRACT OF THE TROUGH OVER THE NW CARIBBEAN SEA TODAY AND ITS EVOLUTION INTO ANY SURFACE LOWER PRESSURE IN THE SOUTH CENTRAL GULF. NEVERTHELESS...SKIES WILL BE MOSTLY CLOUDY TODAY THROUGH MONDAY NIGHT. SO WILL ADVERTISE MIDDLE OF THE LOW ROAD CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY WITH LOW CHANCE TONIGHT THROUGH MONDAY NIGHT. HIGH TEMPERATURES BETWEEN 85 AND 90 ARE EXPECTED DUE TO CLOUD COVER AND LOWS OF 75 TO 80 GIVEN THE SHOWERS AND STORMS AND NIGHT. && .LONG TERM...TUESDAY THRU SATURDAY. BY TUESDAY...THE TROUGHING IS FORECAST TO EVOLVE INTO AN AREA OF LOW PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO...NORTH FLORIDA...OR TO THE EAST OF THERE. AS AROUND LOCAL WINDS SHOULD DIMINISH AND BACK TO SOUTHEAST BY TUESDAY NIGHT. THEN A VERY WEAK PRESSURE PATTERN RETURNS FOR THE SECOND HALF OF NEXT WEEK...WITH INDICATIONS OF A SURFACE RIDGE POSSIBLE SOUTH OF THE KEYS. GIVEN THE UNCERTAINTY...WILL KEEP VARIABLE WINDS IN THE GRIDS...AND GIVEN CONTINUED DEEPER THAN AVERAGE MOISTURE IN THE LOWER TO MID TROPOSPHERE...WOULD ANTICIPATE BETTER LATE SEASON MESOSCALE DEVELOPMENT...BUT DUE TO CLIMATOLOGY..THOSE CHANCES WILL BEGIN TO LET DOWN BY THE FOLLOWING WEEK. && .MARINE...GENTLE SOUTHEAST WINDS ARE EXPECTED TO BECOME GENTLE TO MODERATE THIS MORNING...WITH MODERATE SOUTHEAST BREEZES EXPECTED TONIGHT THRU MONDAY NIGHT GIVEN THE COMBINATION OF RIDGING WELL TO THE NORTH AND TROUGHING SOUTH THRU SOUTHWEST OF THE KEYS. JUST GENTLE WINDS EXPECTED BY TUESDAY AND TUESDAY NIGHT...WITH GOOD BOATING CONDITIONS EXPECTED FOR THE REST OF THE WEEK. && .AVIATION...THE BEST CHANCE FOR A MVFR/IFR ENCOUNTER WILL BE THIS MORNING AT THE KEY WEST AND MARATHON TERMINALS...OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. EAST TO SOUTHEAST WINDS WILL INCREASE TO BETWEEN 8 AND 12 KNOTS WITH GUSTS BETWEEN 16 AND 20 KNOTS AT THE ISLAND AIRPORTS. && .CLIMATE...IN 1987...THE DAILY RECORD RAINFALL OF 3.70" WAS RECORDED IN KEY WEST. PRECIPITATION RECORDS HAVE BEEN KEPT SINCE 1871. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 87 79 86 79 / 40 30 30 30 MARATHON 89 79 88 79 / 40 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........FUTTERMAN AVIATION/NOWCASTS.....APA VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 26, 5:10 AM EDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 510 AM EDT SAT SEP 26 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-271000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 510 AM EDT SAT SEP 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MINOR COASTAL FLOODING IS EXPECTED THIS MORNING IN LOW LYING AREAS ACROSS THE FLORIDA KEYS. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MINOR COASTAL FLOODING IS POSSIBLE AGAIN IN LOW LYING AREAS THROUGHOUT THE KEYS ISLAND CHAIN SUNDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Sep 27, 11:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Sep 27, 3:11 PM EDT | Special Marine Warning | KEY | 2 hr | |
| Sep 27, 4:45 PM EDT | Special Marine Warning | KEY | 90 min | |
| Sep 27, 6:05 PM EDT | Special Marine Warning | KEY | 85 min | |
| Sep 27, 7:27 PM EDT | Special Marine Warning | KEY | 93 min |
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.